Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Rumination and the pill

 - UBBFriend: Email this page to someone!    
Author Topic: Rumination and the pill
D3PO
Neophyte
Member # 96429

Icon 1 posted      Profile for D3PO     Send New Private Message       Edit/Delete Post 
Hi! I'm really freaking out at the moment. I've been taking the combined pill for almost a full cycle now and have just started having penetrative sex. It only occured to me today (3 days before end of pack) that I have a problem with rumination. I frequently throw up a tiny bit in my mouth and have to swallow it back down (gross I know). Could this affect how effective the pill is? I always swallow it back down, so there's no where for the hormones to go only back into my digestive system, right?
Posts: 30 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
HI D3PO and welcome to Scarleteen!

So long as you don't throw your pill back up, there's nothing to be concerned about. Once you swallow the pill, your body starts all its processes to do what it needs to do with the hormones in the pill.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
D3PO
Neophyte
Member # 96429

Icon 1 posted      Profile for D3PO     Send New Private Message       Edit/Delete Post 
Thank you so much for such a quick response, you've put my mind at ease [Smile] I was just unsure, as I know that vomiting can affect the pill, and while this isn't vomiting, and I wasn't losing the pill (or even noticeably regurgitating it) I wanted to be sure this shouldn't affect it.
Posts: 30 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
D3PO
Neophyte
Member # 96429

Icon 1 posted      Profile for D3PO     Send New Private Message       Edit/Delete Post 
Just to be clear, this still sounds ok? I sometimes would ruminate about an hour after taking the pill, but then reswallow. The amount is always small, and I've never noticed the pill?

Sorry for asking for further clarrification

Posts: 30 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
D3PO
Neophyte
Member # 96429

Icon 1 posted      Profile for D3PO     Send New Private Message       Edit/Delete Post 
So I'm ok?
Posts: 30 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
Saffron Raymie
Scarleteen Volunteer
Member # 49582

Icon 1 posted      Profile for Saffron Raymie     Send New Private Message       Edit/Delete Post 
Yeah, this is fine - with the combined pill, you have a 12 hour window to take your pill in, without compromising your protection, and as Robin said, your body hasn't expelled anything. However, if you still don't feel okay about this, backing up with condoms always provides a great safety net and often helps us feel better.

--------------------
'Obtain the virgin's consent before you marry her' - Prophet Mohammad (pbuh)

Posts: 1285 | From: England | Registered: Oct 2010  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3